Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 216, NWS Indianapolis, IN

June 19, 2006Morgan County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2006, 2:58 PM EDT for Morgan County, Indiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2006, 2:58 PM EDT (18:58 UTC)
Expired
Jun 19, 2006, 3:26 PM EDT
In force
28 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Morgan County, IN

The radar

The Indianapolis radar (KIND), 35 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:09 PM EDTHAIL 0.75Martinsville, IN
Jun 19, 3:12 PM EDTHAIL 1Martinsville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 191858
SVRIND
INC109-191945-
/O.NEW.KIND.SV.W.0216.060619T1858Z-060619T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA

* UNTIL 345 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PARAGON...OR ABOUT 19 MILES NORTH OF BLOOMINGTON...AND MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARTINSVILLE AROUND 315 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3955 8660 3938 8669 3934 8641 3952 8641

$$

JK
1 follow-up statement
000 
WWUS53 KIND 191926
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT MON JUN 19 2006

INC109-191936-
/O.CAN.KIND.SV.W.0216.000000T0000Z-060619T1945Z/
MORGAN-
326 PM EDT MON JUN 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY IS
CANCELLED...

STORMS HAVE MOVED SOUTHEAST OF THE WARNING AREA.

LAT...LON 3955 8660 3938 8669 3934 8641 3952 8641

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 19, 2:20 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT MON JUN 19 2006

.DISCUSSION...UPPR TROF CURRENTLY OVR THE GRTLKS XPCTD TO SWING SEWD
THRU THE LOCAL AREA THIS EVEN. AFTER THAT...RDGG WL BLD THRU THE TN
VLY...LEAVING AREA ALONG THE SRN EDGE OF THE WESTERLIES AND PRONE TO
PERIODIC TSTM COMPLEXES. MODELS IN PRETTY GOOD AGREEMENT OVERALL.
FCST FOCUS CENTERS ON POPS.

IN THE NR TERM...OTHER THAN TSTM CLUSTER OVR THE CENTRAL PARTS OF
THE CWA...NOT MUCH GOING ON ELSEWHERE YET. TSTMS STILL APPEAR
ELEVATED SO FAR...BUT CONVECTIVE TEMPS SOUTH OF PRESENT ACTVTY JUST
ABOUT REACHED...SO ADDITIONAL SFC DVLPMNT LIKELY SOON. BASED ON
VARIOUS PARAMETERS...APPEARS BEST THREAT OF SVR SHOULD BE
ALONG/SOUTH OF CURRENT ACTVTY AS DEWPTS ARE FALLING OFF OVR THE NWRN
CWA. ADDITIONAL ACTVTY PSBL ALONG UPPR TROF AXIS CURRENTLY DROPPING
SEWD THRU SRN WI/NW IL AS WELL. ALL IN ALL...UPPR TROF PUSHES SEWD
OF THE AREA BY ABOUT 200300Z OR SO...SO PCPN THREAT SHOULD END BY
THAT TIME. WS510 IN EFFECT FOR PARTS OF THE CWA TIL 200000Z.

IN THE LTR PDS...SFC FNT SETTLES SWD INTO THE AREA ON TUES...AND
MEANDERS AROUND IN ONE FORM OR ANOTHER FOR THE NEXT FEW DAYS.
INSTABILITY PROGGED TO BE QUITE HIGH BY TUES AFT...ESPECIALLY OVR
THE SW ZONES...ALONG WITH STEEP MID LVL LAPSE RATES ABV. WL BRING IN
CHC POPS BY THE AFT HRS ALL AREAS...WITH THE HIGHEST POPS SW. WL
BROADBRUSH CHC POPS ALL AREAS INTO WED AS WELL AS OVERALL PTN POINTS
TO POTENTIAL TSTM COMPLEXES NEARBY FM TIME TO TIME.

LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS GUIDANCE
CONTINUES TO BE TOO COOL...ESPECIALLY WITH THE HIGHS IN THR LTR PDS.
WL BUMP UP THE NUMBERS IN THOSE PDS.

&&

.AVIATION...FOR 191800Z TAFS...MAIN FORECAST PROBLEM WILL BE
THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT. THE FRONT
WILL MOVE INTO CENTRAL INDIANA THIS EVENING. OUTSIDE OF THE
THUNDERSTORMS VFR CONDITIONS WILL CONTINUE. MOIST AND UNSTABLE AIR
WAS OVER INDIANA THIS AFTERNOON. MVFR WITH ISOLATED IFR CONDITIONS
IN SCATTERED THUNDERSTORMS THROUGH 00Z. SOME OF THE THUNDERSTORMS
MAY HAVE WIND GUSTS OVER 50 KTS AND 3/4 INCH HAIL. MORE STABLE
CONDITIONS WILL MOVE IN AFTER FROPA AND WITH SUNSET THIS EVENING.
DRIER AIR WILL MOVE IN LIMITING FOG FORMATION TO MVFR LEVELS AROUND
SUNRISE.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...HAINES
PUBLIC...JAS
Hazardous weather outlook, Jun 19, 4:45 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT MON JUN 19 2006

...CORRECT TYPO IN SPOTTER STATEMENT...

INZ021-028>031-035>049-051>057-060>065-067>072-200845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
345 AM CDT MON JUN 19 2006 /445 AM EDT MON JUN 19 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A FEW THUNDERSTORMS THIS MORNING ACROSS CENTRAL
INDIANA. STORMS ARE NOT EXPECTED TO BE SEVERE THIS MORNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. STORMS
ARE EXPECTED TO DEVELOP FIRST ACROSS NORTHERN INDIANA THIS
AFTERNOON AND MOVE THROUGH CENTRAL INDIANA LATER THIS AFTERNOON
AND THIS EVENING. STORMS WILL DIMINISH QUICKLY AFTER SUNSET. THE
BEST CHANCE OF SEVERE WEATHER WILL BE AFTER 4 PM EDT (3 PM CDT)
THIS AFTERNOON.

PRIMARY THREATS FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL BE DAMAGING WIND AND LARGE HAIL IN ADDITION TO
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE THIS WEEK.
THERE WILL BE A CHANCE OF THUNDERSTORMS EVERY DAY FROM TUESDAY
THROUGH SATURDAY NIGHT. WHILE IT REMAINS TOO EARLY TO KNOW MANY
DETAILS ON THE THREAT OF SEVERE THUNDERSTORMS...WEDNESDAY APPEARS TO
BE THE DAY THAT STORMS WOULD BE MOST LIKELY TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EDT (3 PM CDT) THIS
AFTERNOON ACROSS CENTRAL INDIANA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

LJ/PG

In the hours before

Local storm report, Jun 19, 2:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND GST     6 S SPEEDWAY            39.71N 86.25W
06/19/2006  M64 MPH          MARION             IN   ASOS

&&

SMITH
Local storm report, Jun 19, 2:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             5 E SOUTHPORT           39.66N 86.02W
06/19/2006  E1.00 INCH       MARION             IN   PUBLIC

&&

SMITH
Local storm report, Jun 19, 2:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     13 NW SHELBYVILLE       39.66N 85.95W
06/19/2006                   SHELBY             IN   TRAINED SPOTTER

            41 INCH DIAMETER TREE DOWN AND 48MPH GUST MEASURED

0237 PM     HAIL             6 W CLOVERDALE          39.52N 86.91W
06/19/2006  E0.75 INCH       PUTNAM             IN   LAW ENFORCEMENT

            I-70 MILE MARKER 31

0241 PM     HAIL             9 NW SPENCER            39.38N 86.89W
06/19/2006  E1.00 INCH       OWEN               IN   AMATEUR RADIO

&&

SMITH
Local storm report, Jun 19, 2:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             3 WNW SHELBYVILLE       39.54N 85.83W
06/19/2006  E0.75 INCH       SHELBY             IN   TRAINED SPOTTER

&&

SMITH
Local storm report, Jun 19, 2:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             9 NW SPENCER            39.38N 86.89W
06/19/2006  E0.75 INCH       OWEN               IN   LAW ENFORCEMENT

            EST. WIND GUST 50MPH

&&

SMITH
Local storm report, Jun 19, 2:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             9 N SPENCER             39.42N 86.77W
06/19/2006  E0.75 INCH       OWEN               IN   PUBLIC

&&

SMITH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:02 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks43 min
Jun 19, 1:11 PM EDTSevere Thunderstorm WarningINDMarion49 min
Jun 19, 1:15 PM EDTSevere Thunderstorm WarningINDParke, Vermillion45 min
Jun 19, 1:22 PM EDTSevere Thunderstorm WarningINDHendricks, Marion23 min
Jun 19, 1:59 PM EDTSevere Thunderstorm WarningINDHancock, Shelby46 min
Jun 19, 2:27 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam48 min
Jun 19, 3:04 PM EDTSevere Thunderstorm WarningINDMonroe41 min
Jun 19, 3:09 PM EDTSevere Thunderstorm WarningINDOwen19 min
Jun 19, 3:21 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan42 min
Jun 19, 3:44 PM EDTSevere Thunderstorm WarningINDBrown, Monroe25 min
Jun 19, 3:51 PM EDTSevere Thunderstorm WarningINDBartholomew39 min
Jun 19, 4:42 PM EDTSevere Thunderstorm WarningINDJackson48 min
Jun 19, 5:28 PM EDTSevere Thunderstorm WarningINDTipton32 min
Jun 19, 5:39 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren38 min
Jun 19, 5:56 PM EDTSevere Thunderstorm WarningINDMartin15 min
Jun 19, 6:21 PM EDTSevere Thunderstorm WarningINDMadison39 min
Jun 19, 6:24 PM EDTSevere Thunderstorm WarningINDCarroll22 min
Jun 19, 6:42 PM EDTTornado WarningINDMadison33 min
Jun 19, 6:55 PM EDTSevere Thunderstorm WarningINDHenry50 min
Jun 19, 6:59 PM EDTSevere Thunderstorm WarningINDDelaware46 min
Jun 19, 7:32 PM EDTSevere Thunderstorm WarningINDPutnam32 min
Jun 19, 7:44 PM EDTSevere Thunderstorm WarningINDHenry25 min
Jun 19, 7:46 PM EDTSevere Thunderstorm WarningINDRush20 min
Jun 19, 7:47 PM EDTSevere Thunderstorm WarningINDShelby16 min
Jun 19, 7:59 PM EDTSevere Thunderstorm WarningINDOwen, Putnam15 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.